Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 13, NWS Houston/Galveston, TX

March 10, 202223 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 10, 2022, 4:59 AM CST for 23 counties in Texas. It took effect at Mar 11, 2022, 9:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2022, 4:59 AM CST (10:59 UTC)
In effect from
Mar 11, 2022, 9:00 AM CST
Expired
Mar 12, 2022, 9:00 AM CST
In force
24 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS74 KHGX 101059
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
459 AM CST Thu Mar 10 2022

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>439-101900-
/O.NEW.KHGX.WI.Y.0013.220311T1700Z-220312T1800Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-
Brazoria Islands-Galveston Island-Bolivar Peninsula-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, 
Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, 
Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, 
Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, 
Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony,
Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, 
League City, Friendswood, Devers, Pasadena, Baytown, Palacios, 
Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, 
Surfside Beach, and Galveston
459 AM CST Thu Mar 10 2022

...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO NOON CST
SATURDAY...

* WHAT...A strong cold front will bring north winds 20 to 25 mph 
  with gusts up to 35 mph expected. 25 to 30 mph winds with gusts 
  around 40 mph on the coast. 

* WHERE...Portions of south central and southeast Texas.

* WHEN...From 11 AM Friday to noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
7 follow-up statements
069 
WWUS74 KHGX 110051
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
651 PM CST Thu Mar 10 2022

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>439-110900-
/O.CON.KHGX.WI.Y.0013.220311T1700Z-220312T1800Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-
Brazoria Islands-Galveston Island-Bolivar Peninsula-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, 
Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, 
Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, 
Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, 
Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony,
Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, 
League City, Friendswood, Devers, Pasadena, Baytown, Palacios, 
Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, 
Surfside Beach, and Galveston
651 PM CST Thu Mar 10 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO NOON CST
SATURDAY...

* WHAT...A strong cold front will bring north winds of 20 to 25
  mph with gusts up to 35 mph inland. North winds of 25 to 30 mph
  with gusts around 45 mph can be expected on the coast.

* WHERE...Portions of South Central and Southeast Texas.

* WHEN...From 11 AM Friday to noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
241 
WWUS74 KHGX 110355
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
955 PM CST Thu Mar 10 2022

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>439-111200-
/O.CON.KHGX.WI.Y.0013.220311T1700Z-220312T1800Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-
Brazoria Islands-Galveston Island-Bolivar Peninsula-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, 
Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, 
Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, 
Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, 
Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony,
Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, 
League City, Friendswood, Devers, Pasadena, Baytown, Palacios, 
Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, 
Surfside Beach, and Galveston
955 PM CST Thu Mar 10 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO NOON CST
SATURDAY...

* WHAT...A strong cold front will bring north winds of 20 to 25
  mph with gusts up to 35 mph inland. North winds of 25 to 30 mph
  with gusts around 45 mph are expected on the coast.

* WHERE...Portions of South Central and Southeast Texas.

* WHEN...From 11 AM Friday to noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
255 
WWUS74 KHGX 110952
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
352 AM CST Fri Mar 11 2022

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>439-112100-
/O.EXT.KHGX.WI.Y.0013.220311T1500Z-220312T1800Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-
Brazoria Islands-Galveston Island-Bolivar Peninsula-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, 
Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, 
Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, 
Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, 
Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony,
Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, 
League City, Friendswood, Devers, Pasadena, Baytown, Palacios, 
Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, 
Surfside Beach, and Galveston
352 AM CST Fri Mar 11 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON CST
SATURDAY...

* WHAT...A strong cold front will bring north winds of 20 to 25 
  mph with gusts up to 35 mph inland. North winds of 25 to 30 
  mph with gusts around 45 mph are expected on the coast.

* WHERE...Portions of South Central and Southeast Texas.

* WHEN...From 9 AM this morning to noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
206 
WWUS74 KHGX 112231
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
431 PM CST Fri Mar 11 2022

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>439-120645-
/O.CON.KHGX.WI.Y.0013.000000T0000Z-220312T1800Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-
Brazoria Islands-Galveston Island-Bolivar Peninsula-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, 
Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, 
Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, 
Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, 
Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony,
Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, 
League City, Friendswood, Devers, Pasadena, Baytown, Palacios, 
Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, 
Surfside Beach, and Galveston
431 PM CST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...A strong cold front will bring north winds of 20 to 25 
  mph with gusts up to 35 mph inland. North winds of 25 to 30 
  mph with gusts around 45 mph are expected on the coast.

* WHERE...Portions of South Central and Southeast Texas.

* WHEN...From 9 AM this morning to noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
486 
WWUS74 KHGX 120358
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
958 PM CST Fri Mar 11 2022

TXZ163-164-176>179-195>198-210-211-120600-
/O.EXT.KHGX.WI.Y.0013.000000T0000Z-220312T0600Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Colorado-Austin-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Columbus, Eagle Lake, Weimar, Sealy, and Bellville
958 PM CST Fri Mar 11 2022

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds of 20 to 25 mph with gusts up to 30 mph
  expected.

* WHERE...Portions of South Central and Southeast Texas.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ199-200-212>214-226-227-235>238-300-313-335>338-121200-
/O.EXT.KHGX.WI.Y.0013.000000T0000Z-220312T1200Z/
Montgomery-Northern Liberty-Waller-Inland Harris-Chambers-Wharton-
Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria-
Inland Galveston-Southern Liberty-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Coastal Brazoria-Coastal Galveston-
Including the cities of Conroe, The Woodlands, Liberty, 
Cleveland, Dayton, Hempstead, Prairie View, Brookshire, Waller, 
Houston, Winnie, Mont Belvieu, Anahuac, Stowell, 
Old River-Winfree, El Campo, Wharton, Missouri City, 
Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, 
Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, 
Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, 
Freeport, Clute, Texas City, Dickinson, and La Marque
958 PM CST Fri Mar 11 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

* WHAT...North winds of 20 to 25 mph with gusts up to 35 mph
  expected.

* WHERE...Portions of South Central and Southeast Texas.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ436>439-121200-
/O.CON.KHGX.WI.Y.0013.000000T0000Z-220312T1800Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
Including the cities of Surfside Beach and Galveston
958 PM CST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...North winds of 25 to 30 mph with gusts from 45 to 50 mph
  expected.

* WHERE...Portions of South Central and Southeast Texas.

* WHEN...Until noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
288 
WWUS74 KHGX 120554
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1154 PM CST Fri Mar 11 2022

TXZ163-164-176>179-195>198-210-211-120700-
/O.EXP.KHGX.WI.Y.0013.000000T0000Z-220312T0600Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Colorado-Austin-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Columbus, Eagle Lake, Weimar, Sealy, and Bellville
1154 PM CST Fri Mar 11 2022

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

Northerly winds have diminished below Wind Advisory criteria.
However, gusts of 20 to 30 mph can be expected at times overnight. 


$$

TXZ199-200-212>214-226-227-235>238-300-313-335>338-121200-
/O.CON.KHGX.WI.Y.0013.000000T0000Z-220312T1200Z/
Montgomery-Northern Liberty-Waller-Inland Harris-Chambers-Wharton-
Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria-
Inland Galveston-Southern Liberty-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Coastal Brazoria-Coastal Galveston-
Including the cities of Conroe, The Woodlands, Liberty, 
Cleveland, Dayton, Hempstead, Prairie View, Brookshire, Waller, 
Houston, Winnie, Mont Belvieu, Anahuac, Stowell, 
Old River-Winfree, El Campo, Wharton, Missouri City, 
Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, 
Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, 
Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, 
Freeport, Clute, Texas City, Dickinson, and La Marque
1154 PM CST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

* WHAT...North winds of 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of South Central and Southeast Texas.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ436>439-121400-
/O.CON.KHGX.WI.Y.0013.000000T0000Z-220312T1800Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
Including the cities of Surfside Beach and Galveston
1154 PM CST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...North winds of 25 to 30 mph with gusts from 40 to 50 
  mph expected.

* WHERE...Portions of South Central and Southeast Texas.

* WHEN...Until noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&


$$
995 
WWUS74 KHGX 120921
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
321 AM CST Sat Mar 12 2022

TXZ199-200-212>214-226-227-235>238-300-313-335>338-121030-
/O.CAN.KHGX.WI.Y.0013.000000T0000Z-220312T1200Z/
Montgomery-Northern Liberty-Waller-Inland Harris-Chambers-Wharton-
Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria-
Inland Galveston-Southern Liberty-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Coastal Brazoria-Coastal Galveston-
Including the cities of Conroe, The Woodlands, Liberty, 
Cleveland, Dayton, Hempstead, Prairie View, Brookshire, Waller, 
Houston, Winnie, Mont Belvieu, Anahuac, Stowell, 
Old River-Winfree, El Campo, Wharton, Missouri City, 
Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, 
Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, 
Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, 
Freeport, Clute, Texas City, Dickinson, and La Marque
321 AM CST Sat Mar 12 2022

...WIND ADVISORY IS CANCELLED...

Wind speeds no longer meet the criteria for a Wind Advisory for 
most inland locations, therefore we have cancelled it for these 
areas. A Wind Advisory remains in effect for the barrier islands 
through 9 AM CST this morning.

$$

TXZ436>439-121500-
/O.EXT.KHGX.WI.Y.0013.000000T0000Z-220312T1500Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
Including the cities of Surfside Beach and Galveston
321 AM CST Sat Mar 12 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...North winds of 25 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island,
  and the Bolivar Peninsula.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 11:31 PM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Mar 9, 11:31 PM CST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1131 PM CST Wed Mar 9 2022

.AVIATION [06Z TAF Issuance]...

VFR conditions are expected through most of the TAF period. Light
and variable winds will shift to the SE in the afternoon at around
5-10 knots. A warm front will lift north into the Upper Texas
coast late tonight, bringing low clouds/stratus and patchy fog
ahead and along of it. MVFR ceilings will be possible at KLBX and
possibly KGLS toward the end of the period.

05

&&

.PREV DISCUSSION /Issued 520 PM CST Wed Mar 9 2022/...

.SHORT TERM [Tonight Through Friday]...

Remaining shower and thunderstorm activity associated with the
approach of a coastal trough yesterday has departed the area, while
skies continue to clear as a broad surface high continues to build
into the Central CONUS. As such, lighter winds and little cloud
cover can be expected overnight, with temperatures dipping into the
mid 30s to low 40s across most of the area.

An increase in moisture, albeit a modest one, will arrive on
Thursday as a surface warm front begins to push onshore while the
eastward departure of the aforementioned surface high produces an
eastward and later a southeastward wind shift. Daytime highs rise
into the mid 70s with the resultant loss of CAA and generally clear
conditions. As total PW values creep towards 1.0 in along the coast
on Thursday evening, a gradual increase in both cloud cover and
precipitation chances can be expected. However, any shower coverage
ahead of the approach of a surface cold front on Friday. With skies
becoming overcast by this point and surface/midlevel winds shifting
to the southeast, an increase of low temperatures by about 10
degrees across the board is in store (mid 40s to lower 50s).

Our main weather story for the short term period will come on Friday
as an advancing surface low over the Northern Great Lakes drags a
strong cold front through the Southern Plains and into SE TX. Latest
deterministic guidance has indicated an arrival in the early
afternoon in the Brazos Valley, with the front reaching the Houston
metro during the late afternoon and clearing the coast by the early
evening. Widespread showers and isolated storms are expected to
accompany the frontal passage, though with the deepest axis of
moisture remaining to our east rainfall rates should remain fairly
low and QPF is expected to remain below 0.5". Behind the front,
strong north winds will develop, setting the stage for a cold
weekend.

Cady

.LONG TERM [Saturday through Wednesday]...

Cold/very windy conditions should be in place across SE TX early
Sat morning, but as high pressure builds into the region through
the afternoon winds will be decreasing and skies clearing. Given
the progs of a rather progressive pattern, the surface high will
be tracking rapidly to the east (across the northern Gulf coast)
Sat night into Sun. As a result, onshore winds should be return-
ing to the FA by Sun afternoon. Temperatures should reflect this
warming trend with highs on Sat in the mid and upper 50s...lower
to mid 60s on Sun. For lows this weekend, freezing to just below
freezing temperatures will be on tap across much of the northern
CWA Sat night...mid to upper 30s elsewhere inland with lower 40s
at the immediate coast. Sun night lows should range from the mid
and upper 40s north to the lower and mid 50s south.

For the start of next week, despite the mainly zonal flow at the
mid/upper levels, models are featuring the passage of a discrete
shortwave from the W/NW across the state on Mon. There are still
some differences in timing/strength of this system (GFS slightly
slower/stronger/on a more southern track than ECMWF), but trends
are indicating an uptick of WAA along with some limited moisture
return could be enough for very low POPs on Mon with the passage
of an associated cold front. The better chances should be across
our eastern counties. At this time, not seeing a lot of changes
with the air mass behind this front with generally warm and dry
weather expected through Wed. 41

.MARINE...

Winds/seas have finally dropped across the coastal waters early
this afternoon as high pressure continues to build into the CWA.
As the high weakens/moves off light onshore winds should return
tomorrow and tomorrow night. The main forecast problem for this
package will be the strong cold front on Fri. Models are indic-
ating very strong and gusty northerly winds in the wake of this
front by Fri night and early Sat morning. A Gale Watch has been
issued for our coastal waters for this time period. This strong
offshore flow could also produce low tides of 1 to 2 feet below
MLLW Fri night, and so low water advisories are likely as well.
Winds will decrease by Sat afternoon as high pressure builds in
from the Plains. As the high moves quickly east, light easterly
to southeasterly winds to return by Sun.

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  61  37  73  46  53 /   0  10  60  10   0
Houston (IAH)          63  40  74  49  64 /   0  10  60  20   0
Galveston (GLS)        62  51  68  59  63 /   0  10  60  20   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...Gale Watch from Friday afternoon through Saturday morning for
     the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Waters from Freeport
     to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:10 AM CSTLow Water AdvisoryHGX66 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.